Illinois, 2013Flash Flood and Flooding in Illinois, April 18 to 22, 2013
April 18 to 22, 2013 · NWS ILX · 9 events in 8 counties and zones
The copious amounts of rain which occurred in west-central and central Illinois from April 17th into the morning of April 18th resulted in a continuation of widespread flooding until the morning of April 22nd. Every stream and creek west of a line from Rushville to Minonk was flooded.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The copious amounts of rain which occurred in west-central and central Illinois from April 17th into the morning of April 18th resulted in a continuation of widespread flooding until the morning of April 22nd. Every stream and creek west of a line from Rushville to Minonk was flooded. Thousands of homes and businesses remained flooded and hundreds of roads were closed. Numerous roads and bridges were also damaged by the floodwaters. In addition, a levee break on the Spoon River near the town of London Mills in Fulton County resulted in renewed Flash Flooding from the evening of April 18th until the evening of April 19h. See the April 17th-18th Major Flash Flooding for damage estimates concerning this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 18, 5:42 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 18, 5:42 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
642 AM CDT THU APR 18 2013
.DISCUSSION...
ISSUED 330 AM CDT THU APR 18 2013
STRONG SPRING STORM SYSTEM TO CONTINUE TO IMPACT CENTRAL AND SE
IL TODAY WITH HEAVY RAINS AND POSSIBLE FLASH FLOODING...STRONG
GRADIENT WINDS ESPECIALLY OVER EASTERN IL AND SLIGHT TO MODERATE
RISK OF SEVERE STORMS EAST OF THE IL RIVER (MODERATE RISK OVER
EASTERN IL). 00Z MODELS HAVE TRENDED QUICKER WITH COLD FRONT
MOVING EASTWARD TOWARD THE WABASH RIVER BY 00Z/7 PM EARLY THIS
EVENING. SO SPC HAS TRENDED EASTWARD WITH THE SLIGHT AND MODERATE
RISK AREAS TODAY. WILL CONTINUE THE FLASH FLOOD WATCH INTO TONIGHT
OVER CENTRAL IL (THOUGH THROUGH THIS EVENING ALONG AND WEST OF I-55).
WILL ISSUE A WIND ADVISORY FROM 10 AM THROUGH THIS AFTERNOON
ACROSS EASTERN IL WITH SUSTAINED SOUTH WINDS 25-35 MPH AND AND
GUSTS UP TO AROUND 45 MPH.
SHORT TERM...TODAY THROUGH SUNDAY
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS CONTINUES TO
AFFECT THE IL RIVER VALLEY WITH AS MUCH AS 3-5 INCHES OF RAIN
REPORTED SINCE WED AFTERNOON. WARM FRONT WAS LIFTING BACK
NORTHWARD TO JUST SE OF THE IL RIVER EARLY THIS MORNING AND CONNECTED
TO DEEPENING 1000 MB LOW IN NE MO AND DEEPENING 999 MB LOW OVER
EASTERN OK. TEMPS CONTRAST FROM 51F AT GALESBURG TO LOWER 70S
SOUTH OF I-72 IN THE WARM SECTOR. VERY MOIST DEWPOINTS IN THE LOW
TO MID 60S IN THE WARM SECTOR AS WELL. SOUTH WINDS HAVE INCREASED
TO AS HIGH AS 15-30 MPH IN THE WARM SECTOR WITH GUSTS OF 25-40
MPH.
STRONG UPPER LEVEL TROF DIGGING OVER THE FRONT RANGE OF THE
ROCKIES INTO THE HIGH PLAINS TO EJECT DEEPENING SURFACE LOW
PRESSURE FROM EASTERN OK NE INTO NW IL BY NOON AND INTO CENTRAL
LAKE MI BY SUNSET AND DEEPEN TO 995 MB. STRONG COLD FRONT OVER
CENTRAL MO AND EASTERN OK TO SWEEP EAST OVER IL THIS AFTERNOON AND
REACH THE WABASH RIVER BY 00Z/7 PM. WIDESPREAD SHOWERS AND
THUNDERSTORMS OVER THE IL RIVER VALLEY TO SHIFT EASTWARD INTO
EASTERN/SE IL THIS AFTERNOON AND EVENING. SPC HAS SLIGHT RISK OF
SEVERE STORMS TODAY EAST OF THE IL RIVER WITH MODERATE RISK EAST
OF A CHAMPAIGN TO SHELBYVILLE LINE WHERE 10% OR GREATER RISK OF
EF2 OR STRONGER TORNADOES AND 45% RISK OF DAMAGING WIND GUSTS IN
EXCESS OF 75 MPH AND 15% RISK OF LARGE HAIL. ANOTHER 1.5 TO 3
INCHES OF RAIN EXPECTED TODAY INTO THIS EVENING WITH HEAVIEST
AMOUNTS FROM I-55 NW. WILL CONTINUE THE FLASH FLOOD WATCH TODAY
AND TONIGHT. ALSO EXPECT SOUTH WINDS TO INCREASE TO 25-35 MPH BY
LATE MORNING AND AFTERNOON OVER EASTERN IL WITH GUSTS UP TO 45 MPH
SO WILL HAVE WIND ADVISORY TOO IN EASTERN IL. HIGHS RANGE FROM THE
UPPER 60S TO NEAR 70F NW OF THE IL RIVER TO THE UPPER 70S TO
AROUND 80F OVER EASTERN IL. TEMPS EXPECTED TO FALL BEHIND COLD
FRONT DURING THIS AFTERNOON.
MODELS SHOW A DRY SLOT WORKING IN BEHIND THE COLD FRONT DURING
TONIGHT FROM WEST TO EAST SO HAVE DIMINISHING POPS DURING THE
NIGHT STARTING IN THE WEST THIS EVENING AND IN THE EAST OVERNIGHT.
STRONG UPPER LEVEL TROF SHIFTS EAST INTO IL FRIDAY AS STRONG
SURFACE LOW MOVES INTO EASTERN LAKE SUPERIOR. HAVE CHANCE OF LIGHT
RAIN SHOWERS OVER CENTRAL IL AND COULD BE A FEW LIGHT SNOW SHOWERS
OVER THE IL RIVER VALLEY FRI MORNING. BUT PRECIP IS VERY LIGHT IF
IT HAPPENS AND COULD BE A TRACE EVENT. STRONG WEST WINDS FRIDAY
AND MUCH COOLER HIGHS IN THE UPPER 40S TO AROUND 50F.
1025 MB HIGH PRESSURE DRIFTS INTO THE MID MS VALLEY FRIDAY NIGHT
DIMINISHING THE CLOUDS AND WINDS TOWARD OVERNIGHT. LOWS IN THE
LOWER 30S CENTRAL IL AND MID 30S SE IL. HIGH PRESSURE DRIFTS EAST
OF IL SAT AFTERNOON AND COOL HIGHS IN THE LOW TO MID 50S DESPITE
MOSTLY SUNNY SKIES. HIGHS SUNDAY IN THE UPPER 50S AND LOWER 60S
WITH SOUTHERLY WINDS STARTING A WARMUP. WEAK SHORT WAVES TO MOVE
INTO IL LATER SUNDAY AND HAVE SLIGHT CHANCE OF SHOWERS NW OF THE
IL RIVER SUNDAY AFTERNOON AND AS FAR EAST AS I-55 SUNDAY NIGHT.
LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY NIGHT
MORE UNSETTLED WEATHER TO RETURN TO CENTRAL/SE IL MON-WED...
AS ANOTHER STRONG UPPER LEVEL TROUGH DROPS INTO THE NATIONS
HEARTLAND BY TUE. DEEPENING LOW PRESSURE TO EJECT NE FROM THE
SOUTHERN PLAINS TOWARD THE WESTERN GREAT LAKES BY NEXT WED.
THIS TO BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUE/WED.
STAYED FAIRLY CLOSE TO ALLBLEND GUIDANCE FOR POPS AND TEMPERATURES.
MILDER HIGHS IN THE MID TO UPPER 60S MONDAY AND COOLER TO LOW TO
MID 50S FOR HIGHS WED. LOWS TO DIP INTO THE MID TO UPPER 30S BY
WED NIGHT.
07
&&
.AVIATION...
ISSUED 626 AM CDT THU APR 18 2013
EVEN THOUGH MODELS MOVING THE STORMS THROUGH A LITTLE
QUICKER...THE NEXT 6 HRS GOING TO BE EXTENSIVE RAIN...HEAVY AT
TIMES...AND SCT THUNDER. ENOUGH THUNDER BACK IN THE POST FRONTAL
PRECIP SHIELD THAT KEEPING IT IN PREDOMINANT GROUPS THROUGH 18Z.
MAY BE ABLE TO PULL THE TS IF THE FRONT LINE CONTINUES TO DOMINATE
AND PULL OUT TO THE EAST. BEYOND THAT...BRIEF LINE OF MVFR/VFR
JUST BEHIND THE PRECIP IN THE OBS...BUT BORDERLINE AT THAT...AND
ITS PERSISTENCE IS QUESTIONABLE. JUST BEYOND THE MISS RIVER
VALLEY...THE CIGS DROP TO IFR/LIFR BREAK. CONSIDERING THE UPPER
LEVEL LOW WILL REMAIN IN THE REGION THROUGH 12Z TOMORROW MORNING
AND CYCLONIC FLOW WILL REMAIN...AND SATURATED AIR IN THE BOUNDARY
LAYER...WILL LIKELY KEEP VERY LOW STRATUS/REDUCED VIS/DRIZZLE IN ILX
TERMINALS.
HJS
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ILZ038-043>046-052>057-061>063-066>068-071>073.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ027>031-036>038-
040>043-047>051.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ILZ044>046-052>057-
061.
&&
Hazardous weather outlook, Apr 18, 4:06 AM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
506 AM CDT THU APR 18 2013
ILZ027>031-036-037-040-041-191100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
506 AM CDT THU APR 18 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF THUNDERSTORMS WILL CONTINUE TODAY AND GRADUALLY DIMINISH
FROM THE WEST LATER THIS AFTERNOON. THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS WILL BE SEVERE EAST OF THE ILLINOIS RIVER
TODAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.
SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES
ESPECIALLY IN THE MORNING...WHICH COULD LEAD TO FLASH FLOODING OF
DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS.
THIS WILL BE ON TOP OF THE 3 TO 5 INCHES OF RAIN THAT ALREADY FELL
ACROSS THE ILLINOIS RIVER VALLEY SINCE WEDNESDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY.
THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME.
WIDESPREAD FLOODING WILL DEVELOP ACROSS THE ILLINOIS...SPOON AND
MACKINAW RIVERS DURING THE NEXT SEVERAL DAYS...WITH MAJOR FLOODING
OF THE SPOON RIVER POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE ILLINOIS RIVER TODAY.
ILZ042-047>051-191100-
CASS-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT-
506 AM CDT THU APR 18 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF THUNDERSTORMS WILL CONTINUE TODAY...AND DIMINISH FROM
THE WEST LATER THIS AFTERNOON. THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS WILL BE SEVERE TODAY...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO
IS ALSO POSSIBLE.
SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES
ESPECIALLY IN THE MORNING...WHICH COULD LEAD TO FLASH FLOODING OF
DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY.
THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME.
FLOODING WILL OCCUR ON THE ILLINOIS RIVER THE NEXT SEVERAL DAYS...
WITH FLOODING DEVELOPING ON PARTS OF THE SANGAMON RIVER AT PETERSBURG
AND OAKFORD AND ON THE SALT CREEK AT GREENVIEW THE NEXT FEW DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
ILZ038-043-191100-
DE WITT-MCLEAN-
506 AM CDT THU APR 18 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF THUNDERSTORMS WILL OCCUR TODAY AND DIMINISH FROM THE
WEST BY SUNSET. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS
WILL BE SEVERE TODAY...WITH LARGE HAIL AND DAMAGING WINDS BEING
THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO
POSSIBLE.
SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES...
WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...
UNDERPASSES AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY.
THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
ILZ044>046-052>057-061-191100-
CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-
SHELBY-VERMILION-
506 AM CDT THU APR 18 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF THUNDERSTORMS WILL OCCUR LATER THIS MORNING AND CONTINUE
INTO EARLY THIS EVENING. THERE IS A MODERATE RISK THAT SOME OF THESE
STORMS WILL BE SEVERE TODAY...WITH LARGE HAIL...DAMAGING WIND GUSTS
OF 75 MPH OR HIGHER AND STRONG TORNADOES POSSIBLE. IN ADDITION STRONG
SOUTH WINDS OF 25 TO 35 MPH AND GUSTS UP TO AROUND 45 MPH WILL OCCUR
LATE THIS MORNING AND AFTERNOON.
SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES...
WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING
ROADS...UNDERPASSES AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THROUGH TUESDAY
EVENING. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME.
THE SANGAMON RIVER AT MONTICELLO IS EXPECTED TO BE IN FLOOD THE
NEXT SEVERAL DAYS. FLOODING IS EXPECTED TO DEVELOP ON THE VERMILION
RIVER AT DANVILLE THE NEXT FEW DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS MORNING AND
AFTERNOON UNTIL SUNSET.
ILZ062-063-066>068-071>073-191100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
506 AM CDT THU APR 18 2013
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF THUNDERSTORMS WILL SPREAD INTO SOUTHEAST ILLINOIS BY
THIS AFTERNOON AND CONTINUE INTO MID EVENING. THERE IS A MODERATE
RISK THAT SOME OF THESE STORMS WILL BE SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS OF 75 MPH OR HIGHER AND STRONG TORNADOES
POSSIBLE. IN ADDITION STRONG SOUTH WINDS OF 25 TO 30 MPH AND GUSTS
UP TO AROUND 45 MPH ARE EXPECTED DURING LATE MORNING AND AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY NIGHT THROUGH
TUESDAY EVENING. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS
TIME.
THE LITTLE WABASH RIVER AT CLAY CITY AND THE EMBARRAS RIVER AT
LAWRENCEVILLE AND STE MARIE IS FORECAST TO GO ABOVE FLOOD STAGE
THE NEXT FEW DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.
07
In the hours before
Local storm report, Apr 18, 8:19 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
919 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM HEAVY RAIN ST. DAVID 40.49N 90.05W
04/18/2013 M4.25 INCH FULTON IL MESONET
24 HOUR TOTAL. SWOP REPORT.
&&
DRHSpecial weather statement, Apr 18, 8:28 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
928 AM CDT THU APR 18 2013
ILZ056-057-062-063-066>068-181530-
CLARK-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
928 AM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...CUMBERLAND...EASTERN
EFFINGHAM...NORTHERN CRAWFORD...NORTHERN JASPER...SOUTHEASTERN COLES
AND SOUTHERN EDGAR COUNTIES UNTIL 1030 AM CDT...
AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM REDMON TO
DIETERICH...MOVING NORTHEAST AT 55 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWTON...
PARIS...
CASEY...
HIDALGO...
WILLOW HILL...
CLARKSVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...HUTTON...WOODBURY...FOX RIDGE
STATE PARK...UNION CENTER...GILA AND SAM PARR STATE PARK.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3934 8758 3931 8761 3926 8760 3926 8757
3921 8757 3914 8765 3910 8761 3909 8762
3906 8757 3898 8756 3897 8864 3965 8794
3964 8752 3935 8752
TIME...MOT...LOC 1428Z 242DEG 48KT 3967 8773 3907 8836
GOETSCHLocal storm report, Apr 18, 8:35 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
935 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM FLOOD PEORIA 40.74N 89.61W
04/18/2013 PEORIA IL BROADCAST MEDIA
*** 2 INJ *** PARTIAL HOUSE COLLAPSE ON NEBRASKA AVENUE.
CONFIRMED BY LAW ENFORCEMENT.
0823 AM FLOOD PEORIA 40.74N 89.61W
04/18/2013 PEORIA IL BROADCAST MEDIA
PARTIAL HOUSE COLLAPSE ON INDIANA AVE...HOME
UNINHABITABLE. CONFIRMED BY LAW ENFORCEMENT.
&&
DRHLocal storm report, Apr 18, 8:42 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
942 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM TSTM WND DMG 2 SE CAMARGO 39.78N 88.14W
04/18/2013 DOUGLAS IL EMERGENCY MNGR
REPORTS OF FRONT PORCH DETACHED FROM HOUSE...ROOF DAMAGE
TO 2 HOUSES...LARGE SHED WITH DOORS BLOWN IN...AND TREES
DOWN.
&&
DRHSpecial weather statement, Apr 18, 8:42 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
942 AM CDT THU APR 18 2013
ILZ066-067-071-072-181545-
CLAY-EFFINGHAM-JASPER-RICHLAND-
942 AM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...SOUTHEASTERN EFFINGHAM...
SOUTHERN JASPER AND WESTERN RICHLAND COUNTIES UNTIL 1045 AM CDT...
AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
BIBLE GROVE TO 5 MILES SOUTHEAST OF SALEM...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BIBLE GROVE...
LOUISVILLE...
XENIA...
BOGOTA...
INGAHAM...
SAILOR SPRINGS...
OTHER LOCATIONS AFFECTED INCLUDE...OSKALOOSA...HORD...LATONA...NEWTON
LAKE...WENDELIN AND WAKEFIELD.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3860 8870 3861 8871 3887 8870 3898 8862
3899 8795 3887 8794 3859 8823
TIME...MOT...LOC 1443Z 260DEG 28KT 3895 8839 3858 8885
GOETSCHLocal storm report, Apr 18, 8:50 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
950 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM FLOOD MACKINAW 40.53N 89.36W
04/18/2013 TAZEWELL IL MESONET
ROAD CLOSURE OF TYRELL ROAD AND HELD ROAD DUE TO HIGH
WATER.
&&
DRHFlood, Woodford
- When
- April 18, 9:00 AM CST to April 19, 9:00 PM CST
- Where
- Woodford County, 2.36 mi N of Deer Creek to 2.38 mi SSE of Spires
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.664, -89.329
Rainfall rates of 2.00 inches per hour for three to four hours produced up to 8.00 inches of rain and major flash flooding. Hundreds of homes and businesses in Roanoke, Eureka and Metamora were flooded and several water rescues had to be made. Roads near the town of Minonk were flooded with more than one foot of flowing water. Hundreds of homes were also damaged in northwest and western parts of the county. Nearly every road in the county was impassable and several water rescues were made. No injuries were reported. Lingering rainfall at times on April 18th caused creeks to stay in flood and roads to remain closed until the late evening of April 19th.
Flood, Fulton
- When
- April 18, 9:00 AM CST to April 22, 1:00 PM CST
- Where
- Fulton County, 1.73 mi ENE of Brereton to 5.69 mi NE of Farmington
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.626, -89.988
Torrential rainfall of 4.00 to 8.00 inches resulted in damage to nearly 2000 houses in the county. Several homes had to be evacuated in the town of London Mills. Every creek and stream in the county was flooded, which damaged a few levees and culverts. Nearly every road in the county was impassable, and numerous water rescues were made. The flash flooding was so significant that creeks stayed in flood and most roads remained closed until the afternoon of April 22nd.
Flood, Schuyler
- When
- April 18, 9:00 AM CST to April 22, 1:00 PM CST
- Where
- Schuyler County, 1.29 mi N of Bader to 2.73 mi SE of Ray
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.189, -90.371
Torrential rainfall of 3.00 to 8.00 inches resulted in damage to hundreds of houses in the county, including several where basement walls collapsed. Nearly every creek and stream in the county was flooded, which damaged a few bridges and culverts. Nearly every road in the county was also impassable with water one to two feet deep in spots. Several water rescues were made. The flash flooding was so significant that creeks stayed in flood and most roads remained closed until the afternoon of April 22nd.
Flood, Knox
- When
- April 18, 9:00 AM CST to April 22, 1:00 PM CST
- Where
- Knox County, 5.08 mi SSE of Yates City to 2.42 mi SSE of Rapatee
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.712, -89.985
Torrential rainfall of 4.00 to 8.00 inches resulted in damage to thousands of houses and businesses in the county, including several in the cities of Galesburg and Knoxville. Every creek and stream in the county was flooded. Nearly every road in the county was impassable, and several water rescues were made. The flash flooding was so significant that creeks stayed in flood and most roads remained closed until the afternoon of April 22nd.
Flood, Peoria
- When
- April 18, 9:00 AM CST to April 22, 1:00 PM CST
- Where
- Peoria County, 0.64 mi ENE of Sankoty to 1.47 mi NNE of Chillicothe
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.773, -89.558
Torrential rainfall of 4.00 to 8.00 inches resulted in damage to thousands of houses and businesses in the county, including the city of Peoria where two houses collapsed into the basement injuring two people. Every creek and stream in the county was flooded. Nearly every road in the county was impassable, including parts of Interstate 74 which had to be closed. Numerous water rescues were made. Mudslides were also reported along the eastern bluffs along the Illinois River. The flash flooding was so significant that creeks stayed in flood and most roads remained closed until the afternoon of April 22nd.
Flood, Tazewell
- When
- April 18, 9:00 AM CST to April 22, 1:00 PM CST
- Where
- Tazewell County, 8.89 mi W of Parkland to 7.76 mi SSE of Towne Oaks
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.436, -89.918
Very heavy rainfall of 3.00 to 5.00 inches resulted in damage to thousands of houses and businesses in the county, including the cities of East Peoria, Pekin, Washington and Morton. Every creek and stream in the western and northern part of the county was flooded. Nearly every road in the flooded area was impassable, including parts of Interstate 74 which had to be closed. Numerous water rescues were made. Mudslides were also reported along the western bluffs along the Illinois River which did damage to a gas station and covered U.S. Highway 150 with several inches of mud. The flash flooding was so significant that creeks stayed in flood and most roads remained closed until the afternoon of April 22nd.
Flood, Stark
- When
- April 18, 9:00 AM CST to April 22, 1:00 PM CST
- Where
- Stark County, 4.26 mi SW of West Jersey to 2.08 mi NW of Lawn Ridge
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.974, -89.985
Torrential rainfall of 5.00 to 8.00 inches resulted in damage to nearly one thousand houses and businesses in the county. Every creek and stream in the county was flooded. Every road in the county was impassable, and several water rescues were made. The flash flooding was so significant that creeks stayed in flood and most roads remained closed until the afternoon of April 22nd.
Flood, Marshall
- When
- April 18, 9:00 AM CST to April 22, 1:00 PM CST
- Where
- Marshall County, 7.63 mi S of Sparland to 3.95 mi SE of Toluca
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.921, -89.472
Torrential rainfall of 4.00 to 8.00 inches resulted in damage to about 2,000 houses and businesses in the county, including several in the cities of Henry and Lacon. Every creek and stream in the county was flooded. Every road in the county was impassable, and several water rescues were made. Numerous roads and culverts were damaged by the flash flooding. The flash flooding was so significant that creeks stayed in flood and most roads remained closed until the afternoon of April 22nd.
Flash Flood, Fulton
- When
- April 18, 5:07 PM CST to April 19, 5:00 PM CST
- Where
- Fulton County, 1.3 mi WSW of London Mills to 0.92 mi SW of London Mills
- Cause
- Dam / Levee Break
- Property damage
- $1.5 million
- Reported by
- Emergency Manager
- Coordinates
- 40.710, -90.291
The levee protecting the town of London Mills from the Spoon River broke in several locations during the evening of April 18th. This exacerbated the flooding which had already occurred the night before from torrential rainfall. Twenty houses were inundated on the south side of London Mills. In addition, Illinois Route 116 and County Road 2 were under several feet of water. Evacuations had been done so there were no injuries reported.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, April 18 to 30, 2013$31 million · 11 events
- Avalanche in Colorado, April 18, 20131 death · 1 event
- Flooding in Indiana, April 18 to 19, 2013$92,000 · 21 events
- Tornadoes and Hail in Arkansas, April 18, 2013$53,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Louisiana, April 18, 2013$55,000 · EF1 · 4 events
- Tornadoes and Hail in Mississippi, April 18, 2013$40,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Kentucky, April 18, 2013$65,000 · EF0 · 6 events
- Flooding in Missouri, April 18 to 21, 2013$54,000 · 2 events
- Winter Storm in Minnesota, April 18 to 19, 201329 events
- Flooding in Wisconsin, April 18 to 24, 2013$27,000 · 5 events
- Hail and Damaging Winds in Michigan, April 18, 2013$14,000 · 56 kt wind · 18 events
- Flood in Missouri, April 18 to 30, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448928, 448932, 449027, 449029, 449031, 449033, 449035, 449036, 448933.